Alabama, 2011

Drought in Alabama, February 8 to 28, 2011

February 8 to 28, 2011 · NWS BMX · 1 event in 1 county or zone

Several inches of precipitation fell across portions of Central Alabama over the first two weeks of February. S.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Several inches of precipitation fell across portions of Central Alabama over the first two weeks of February. According to the U.S. Drought Monitor, this allowed for slight improvement in drought conditions across a few localized areas. Severe (D2) drought conditions improved to Moderate (D1) or better drought conditions across Pike County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 7, 11:15 PM CST, 45 minutes earlier.

Area forecast discussion, Feb 7, 11:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 PM CST MON FEB 7 2011

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

FORECAST HAS BEEN UPDATED DUE TO THE EXPIRING WIND ADVISORY.
WINDS ARE STILL EXPECTED TO REMAIN SOMEWHAT GUSTY...BUT NOT HIGH
ENOUGH TO MEET ADVISORY CRITERIA. OTHERWISE...EVERYTHING ELSE
LOOKS ON TRACK.

UPDATED FORECAST WILL BE OUT SHORTLY.

10/ARM

&&

.AVIATION...06Z TAF DISCUSSION.

LOW CIGS WILL CONTINUE TO BLANKET THE AREA AS THE UPPER LEVEL
SHORTWAVE AND COLD AIR STRATUS WILL TEND TO HOLD FIRM OVERNIGHT.
THERE HAS BEEN SOME DRYING UP STREAM IN THE CALMER WINDS...INCLUDING
BREAKS IN THE CLOUDS...SO THE AGGRESSIVE 12 TO 14Z SKC MAY BE A BIT
ON THE LATE SIDE ESPECIALLY FOR TCL...EET AND BHM.  HOWEVER...AT
THIS POINT WENT WITH A MORE WORSE CASE SCENARIO.  TOMORROW MORNING
SKIES WILL GRADUALLY CLEAR AT ALL SITES ONCE MIXING BEGINS AFTER
SUNRISE.  ANOTHER NOTE IS THAT THE CLOUD DECK MAY GET CLOSE TO IFR
AT TIMES OVERNIGHT...BUT FOR NOW...HELD EVERYONE IN THE MVFR RANGE
WITH JUST A VERY SHALLOW DECK.  OTHERWISE...WINDS WILL BE BREEZY AT
TIMES FROM THE NORTHWEST BEFORE SETTLING TOMORROW MORNING AS THE
SURFACE HIGH PRESSURE CONTINUES TO BUILD SOUTHEAST.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 7, 11:03 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 PM CST MON FEB 7 2011

ALZ011>015-017>050-090515-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1103 PM CST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW IS LIKELY ACROSS MUCH OF CENTRAL ALABAMA WEDNESDAY NIGHT INTO
THURSDAY. SNOW MAY MIX WITH RAIN AND SLEET AT TIMES AS WELL...BUT ANY
POSSIBLE IMPACTS WOULD MOST LIKELY BE FROM SNOW. CONFIDENCE IS
INCREASING THAT SNOW WILL FALL OVER A LARGE PORTION OF CENTRAL
ALABAMA...BUT THERE CONTINUES TO BE UNCERTAINTY REGARDING POTENTIAL
ACCUMULATIONS.

BEHIND THIS SYSTEM...A COLD AIR MASS IS EXPECTED TO MOVE INTO THE
SOUTHEAST WHICH COULD BRING A HARD FREEZE TO PORTIONS OF CENTRAL
ALABAMA FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY ON WEDNESDAY DUE TO THE POSSIBILITY OF SNOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Pike

When
February 8, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Severe drought (D2) conditions end for Pike County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289379.